Jump to content
Important Survey - Please Participate ×

I've been beaten up one too many times from this


[Ma...]

Recommended Posts

Blah. That's my mood right now.

 

At 10 months off, I thought I was doing OK.  But last month and again today, I had to go to the ER with a racing heart and palpitations.  This has to be the 6th or 7th time I've been to the ER for this.

 

I've been to a new doctor and was wearing a 30-day heart event monitor.  Of course the last day was yesterday -- and then the issue we're trying to identify hits me today.

 

So, here's what happens: I'll be sitting doing absolutely nothing, then I can feel a thud in my chest and a sensation in my abdomen and then my heart races and sustains a fast regular rhythm (sinus tachycardia) of 120 to 140 bpm for a few hours.  Then almost as quickly as it hit, it disappears usually by hour 4.

 

All the testing and all the different doctors - and they don't have any suggestions.  Some say it's not the heart - it's something influencing the heart like adrenaline.

 

I'm now being referred to an endocrinologist for testing and investigation of a pituitary tumor. It's unlikely I have a pituitary tumor, but I'm worn out from being beaten up by these episodes.  I started to organize my files and my documents today -- you know, just in case I don't make it.

 

Seriously... 10 months after a taper (a somewhat rapid, dry-cut taper) I am feeling worse.  :-(

 

I don't know anymore.... Is this withdrawal or do I have something else wrong?  The dummy docs don't have answers - and I've been to a lot of them.

 

I have no idea what the point of my post is... Maybe just to share with others... Or have someone I've never met before tell me they went through this and it will all be OK.

Link to comment
Share on other sites

I'm sorry you're going through this Matthew.  :therethere: I know some members have issues with tachycardia, and some have said their doctors have giving them a beta-blocker that has helped, but I'm sure your doctors are checking out everything possible.

 

I don't have any experience with that, I just wanted to say I see you in the shout box and you always have encouraging things to say. Thank you. :)

 

I'm sure some others will come be to share their experiences with you. Take care.

Link to comment
Share on other sites

Although a racing heart can be a symptom of benzo withdrawal, it is very possible that it could be related to something else. From reading this forum for quite sometime now, I don't usually see people claiming about rapid heart beat in the manner that you are...going to a beat of 120-140..unless they had just recently c/t their benzo or had been on benzos much longer than you. Some definitely have it, but at 10 months post benzo its hard to say. Have you always had this withdrawal symptom? Has it gotten any better since it started occurring? Something like adrenaline would certainly make sense...esp since you have been to the ER and it seems like the EKG's are coming back normal. I know that thyroid issues can also cause rapid heart rate, so are you taking the most logical step in seeing an endocrinologist.

 

I'm sure you have been told this, but taking in deep breaths when it is occurring and let them out very slowly. Also, trying breathing by inflating your diaphragm/stomach area more than your chest.  

 

You'll get through this. Keep us updated.

 

Link to comment
Share on other sites

This is just my suggestion. But this greatly helped my heart rate lower during c/t withdrawals.

 

Drink a excessive amount of water throughout the day, and get on a healthy low fat diet.Ive found that I get dehydrated very fast now, and if I don't drink enough fluids, my heart will race, Ill sweat, get anxiety, feel like im going to faint. You know.

 

Your problem probably might not be related to nutrition and hydration, but it can't hurt. And if the problem is resolved by making sure your always well hydrated, then problem solved right?

 

 

Link to comment
Share on other sites

I have something called svt, and it is a sustained rapid heartbeat w/ palpitations....this sounds like what yours could be. I had it long before benzos, and mine just started acting up again today even w/my heart meds. I'd ask the cardiologist if you could have svt...its treatable with meds or surgery (I had a failed ablation) so im on lifelong meds for it.
Link to comment
Share on other sites

I'm sorry youre going through this.

 

Let me ask you a question if you don't mind.

 

When you have the heart palps, is there usually a thought crossing through your mind before they start?

 

Or sense they usually happen during a certain part of the day, do you think subconsciously there's a chance you are "fearing" it will happen again? Therefor they are happening every day?

 

Do these cause anxiety for you? And what is worse, the anxiety or the heart palps?

 

Also, it says you were put on KL for anxiety in 2008, do you think it could just be anxiety?

 

I'm glad so far you have had a clean bill of health from the Doctors! And I'm positive you will get another clean bill of health again! =)

 

I can understand your thinking about being this far out and having symptoms. I'm technically done in 4 days, but I might taper 1 more week at .125mg then jump off, instead of jumping off at .25mg.

 

I think a lot about this too... like in the future, if I have a strange symptom, could it really be ativan w/d still? Even at 10+ months out? Or will it be my underlying condition, which is anxiety?

 

I think it's SO hard to tell, b/c BENZO W/D mimics ANXIETY.... therefor ANXIETY can MIMIC BENZO W/D. It's possible right?

 

The important thing though I think, is to focus on the positive.

 

We may not know for sure if it's still benzo w/d or just anxiety creeping it's evil head back out. BUT! What we DO KNOW is that we DO NOT want benzos! lol. So maybe when you get your test results back, and they say 100% healthy! Maybe your anxiety will lift, and so will the heart palps?

 

Keep you in my prayers tonight. Hang in there!! In my opinion, you are a HERO to me being off as long as you have!!! Can't wait to be there!!! =)

Link to comment
Share on other sites

Dear Matthew,

 

I am so sorry that you are having a difficult time.

 

As Allie.34 mentioned, you may be suffering from an electrical conduction problem of the heart, known as inappropriate sinus tachycardia or supraventricular tachycardia (SVT).  Both situations are not life-threatening and are diagnosed by a cardiologist often from events captured on a Holter monitor.  The treatment of inappropriate sinus tachycardia (heart rate less than 160) or SVT (heart rate greater than 170) is either a procedure known as radiofrequency ablation and/or medications such as beta blockers e.g. metoprolol.

 

In the meantime, if you get another episode you can try a vagal maneuver to try and stop SVT by either immersing your head in very cold water or bearing down (as in having a bowel movement) several times in succession.  These maneuvers stimulate the vagus nerve and cause a decrease in heart rate.

 

If you have an electrical conduction problem with your heart, this is not a condition caused by benzo withdrawal.

 

It is very fortunate that you had an episode while your Holter was recording.  Your cardiologist will analyze the data and will be able to make a determination as to whether or not you have an arrhythnia.

 

I hope this helps. 

 

All the Best, :) Laurie

Link to comment
Share on other sites

[94...]

Matt,

 

I have the tachycardia.

 

I have had it since I don't know when.

At one time I caught my HR at 170, but I wasn't nervous.

 

Every time I get my heart checked it's fine.

 

So, I think it is withdrawal.. so many have complained of it.

 

My resting HR has been 110.

 

Maybe you should get a medical opinion to have a peace of mind.

I know the tachycardia is worrisome.

 

Billy.

Link to comment
Share on other sites

Hi, everyone.  Thanks for the replies.  I do certainly appreciate it.

 

Sigma - I am not anxious or nervous when my episodes start either.  I'll be casually doing something mundane and I feel it immediately zoom from a normal 60 bpm to 130 bpm.  Then I get irritated at these things and that gets me upset.

 

I've been seen by at least 3 doctors for this.  They all say the same thing:  "I don't know what to tell you."

 

It's apparently not "inappropriate sinus tach" since my resting rate does come down to the 50s and 60s.  If it was IST, I guess I'd be more elevated all the time with my rate.

 

I've got another doctor appointment coming up - but now I'm questioning whether it's benzo related.  It just seems too far out (10 months since my last dose) to be.

 

Many thanks!

 

 

Link to comment
Share on other sites

[94...]
Sigma - I am not anxious or nervous when my episodes start either.  I'll be casually doing something mundane and I feel it immediately zoom from a normal 60 bpm to 130 bpm.  Then I get irritated at these things and that gets me upset.

 

I can be walking and no anxiety or nothing and my HR just shoots up.

 

That's true, no anxiety comes with mine either.

 

It makes me irritated as well.

 

I have had EKG's and heart checked, nothing is found.

 

9 of 10, I think it is the withdrawal.

Has to be, I don't know what else it could be.

 

Hang in there.

 

Billy.

Link to comment
Share on other sites

×
×
  • Create New...